Alert archive / Mississippi / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Mar 27, 2026, 11:22 AM CDT for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 11:22 AM CDT (16:22 UTC)
- In effect from
- Mar 28, 2026, 11:00 AM CDT
- Expired
- Mar 28, 2026, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS84 KJAN 271622 AAA RFWJAN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1122 AM CDT Fri Mar 27 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280030- /O.UPG.KJAN.FW.A.0001.260328T1600Z-260329T0000Z/ /O.NEW.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1122 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND CENTRAL MISSISSIPPI... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry airmass, dry fuels and strong northerly winds will result in critical fire weather conditions. Wildfires that develop will likely spread rapidly. Outdoor burning should not be attempted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity will create explosive fire growth potential. && $$ DC
4 follow-up statements
756 WWUS84 KJAN 280002 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 702 PM CDT Fri Mar 27 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- /O.CON.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 702 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND CENTRAL MISSISSIPPI... * WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry airmass, dry fuels and strong northerly winds will result in critical fire weather conditions. Wildfires that develop will likely spread rapidly. Outdoor burning should not be attempted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity will create explosive fire growth potential. && $$ CR
074 WWUS84 KJAN 280732 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 232 AM CDT Sat Mar 28 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281545- /O.CON.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 232 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT TODAY FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND CENTRAL MISSISSIPPI... * WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry airmass, dry fuels and strong northerly winds will result in critical fire weather conditions. Wildfires that develop will likely spread rapidly. Outdoor burning should not be attempted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity will create explosive fire growth potential. && $$
176 WWUS84 KJAN 281355 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 855 AM CDT Sat Mar 28 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282200- /O.CON.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 855 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND CENTRAL MISSISSIPPI... * WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry airmass, dry fuels and strong northerly winds will result in critical fire weather conditions. Wildfires that develop will likely spread rapidly. Outdoor burning should not be attempted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity will create explosive fire growth potential. && $$ KP
730 WWUS84 KJAN 282103 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 403 PM CDT Sat Mar 28 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS EVENING... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 290000- /O.CON.KJAN.FW.W.0003.000000T0000Z-260329T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 403 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND CENTRAL MISSISSIPPI... * WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry airmass, dry fuels and strong northerly winds will result in critical fire weather conditions. Wildfires that develop will likely spread rapidly. Outdoor burning should not be attempted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity will create explosive fire growth potential. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:28 AM CDT, 5 hours 54 minutes earlier. Its key messages:
- Strong winds are likely in the ArkLaMiss Delta region late today into tonight.
- A fire weather watch remains in effect Saturday for the entire area due to increased fire weather danger.
- Mostly warm and dry weather is expected early to mid next week.
Area forecast discussion, Mar 27, 5:28 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
528 AM CDT Fri Mar 27 2026
...New AVIATION...
.KEY MESSAGES...
- Strong winds are likely in the ArkLaMiss Delta region late
today into tonight.
- A fire weather watch remains in effect Saturday for the entire
area due to increased fire weather danger.
- Mostly warm and dry weather is expected early to mid next
week.
&&
.DISCUSSION...
Issued at 350 AM CDT Fri Mar 27 2026
A sharp polar cold front currently moving south into the Lower MS
Valley region will reach northern portions of the forecast area
this afternoon, and then quickly move through the entire area by
late this evening. The strong wind and dry air following this
mostly rain-free front will be impactful as described below.
Concerning strong winds: The density difference of the pre and
post frontal airmasses with the cold front will support a big wind
surge through the ArkLaMiss Delta region as we go through the
afternoon and evening. Medium to high probabilities for wind
gusts > 40 mph in that area have prompted formal messaging for
the wind threat, and a wind advisory may be needed eventually. The
tight pressure gradient will maintain strong wind potential
through the night and perhaps into Saturday morning, but the
gradient should relax as we go through the day, helping to bring a
diminishing wind threat.
Concerning fire weather danger: Any rainfall associated with the
front will be very light and inconsequential. Near term guidance
is all on board with the increased fire danger threat Saturday
due to much drier air (minimum RH < 25%) and breezy conditions
(peak gusts up to 30 mph) continuing into Saturday. With this in
mind, we have maintained the fire weather watch and elevated fire
danger threat in the HWO graphics. It is increasingly likely a Red
Flag Warning will become necessary for most if not all of the
area Saturday.
Otherwise, cooler temperatures this weekend will be brief as warm
advection increases again and continues through early to mid next
week. This should help to boost rain chances, but only for
disorganized, and diurnally enhanced shower activity as the
subtropical high shifts to our southeast and becomes centered near
the FL peninsula. Expect the next polar front to move toward the
area late next week with perhaps greater moisture to work with.
/EC/
&&
.AVIATION...
(12Z TAFS)
Issued at 524 AM CDT Fri Mar 27 2026
IFR/LIFR throughout southern sites until 14/15Z as daytime heating
burns off low lying stratus. Daytime will bring robust winds into
the 20-25kt range in tandem with a dry cold front dropping down.
Another bout of stratus can not be ruled out tomorrow near the end
of the TAF period./OAJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 50 68 47 / 0 10 0 0
Meridian 85 48 69 47 / 0 10 0 0
Vicksburg 84 49 69 47 / 0 0 0 0
Hattiesburg 86 54 72 49 / 0 10 0 0
Natchez 85 52 70 49 / 0 10 0 0
Greenville 81 45 65 44 / 10 10 0 0
Greenwood 82 45 67 46 / 10 10 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Fire Weather Watch from Saturday morning through Saturday
evening for MSZ018-019-025>066-072>074.
LA...Fire Weather Watch from Saturday morning through Saturday
evening for LAZ007>009-015-016-023>026.
AR...Fire Weather Watch from Saturday morning through Saturday
evening for ARZ074-075.
&&
EC/EC/OAJNearby
Red Flag Warnings in Mississippi, 2026Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Arkansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.